MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD44A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician was implanting a 44mm gore® cardioform asd occluder to close a multifenestrated atrial septal defect.The defect balloon sized to 18.5 mm.The device was implanted with a small residual shunt still present.The next day the posterior shunt had increased.The physician has elected to have the device removed and the defect closed surgically.
 
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use states: removal of the gore® cardioform asd occluder should be considered if: the selected gore® cardioform asd occluder allows excessive shunting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16824961
Report Number2017233-2023-03892
Device Sequence Number12510150
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public00733132636518
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberASD44A
Device Catalogue NumberASD44A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date04/27/2023
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient SexFemale